Succinct Greedy Geometric Routing in the Euclidean Plane

  • Michael T. Goodrich
  • Darren Strash
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5878)


We show that greedy geometric routing schemes exist for the Euclidean metric in R2, for 3-connected planar graphs, with coordinates that can be represented succinctly, that is, with O(logn) bits, where n is the number of vertices in the graph.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Angelini, P., Frati, F., Grilli, L.: An algorithm to construct greedy drawings of triangulations. In: Tollis, I.G., Patrignani, M. (eds.) GD 2008. LNCS, vol. 5417, pp. 26–37. Springer, Heidelberg (2009)CrossRefGoogle Scholar
  2. 2.
    Dhandapani, R.: Greedy drawings of triangulations. In: Proceedings of the 19th ACM-SIAM Symposium on Discrete Algorithms (SODA 2008), pp. 102–111. SIAM, Philadelphia (2008)Google Scholar
  3. 3.
    Eppstein, D., Goodrich, M.T.: Succinct greedy graph drawing in the hyperbolic plane. In: Tollis, I.G., Patrignani, M. (eds.) GD 2008. LNCS, vol. 5417, pp. 14–25. Springer, Heidelberg (2009)CrossRefGoogle Scholar
  4. 4.
    Knuth, D.E.: Optimum binary search trees. Acta Informatica 1, 14–25 (1971)MATHCrossRefGoogle Scholar
  5. 5.
    Leighton, T., Moitra, A.: Some results on greedy embeddings in metric spaces. In: Proceedings of the 49th Annual IEEE Symposium on Foundations of Computer Science (FOCS 2008), pp. 337–346. IEEE Press, Los Alamitos (2008)Google Scholar
  6. 6.
    Lillis, K.M., Pemmaraju, S.V.: On the efficiency of a local iterative algorithm to compute delaunay realizations. In: McGeoch, C.C. (ed.) WEA 2008. LNCS, vol. 5038, pp. 69–86. Springer, Heidelberg (2008)CrossRefGoogle Scholar
  7. 7.
    Muhammad, R.B.: A distributed geometric routing algorithm for ad hoc wireless networks. In: Proceedings of the 4th International Conference on Information Technology (ITNG 2007), pp. 961–963. IEEE Press, Los Alamitos (2007)CrossRefGoogle Scholar
  8. 8.
    Papadimitriou, C.H., Ratajczak, D.: On a conjecture related to geometric routing. Theoretical Computer Science 344(1), 3–14 (2005)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Sleator, D.D., Tarjan, R.E.: A data structure for dynamic trees. Journal of Computer and System Sciences 26(3), 362–391 (1983)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Michael T. Goodrich
    • 1
  • Darren Strash
    • 1
  1. 1.Computer Science DepartmentUniversity of CaliforniaIrvineUSA

Personalised recommendations